Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Brownsville, TX

April 28, 2013Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 28, 2013, 1:32 PM CDT for Cameron County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2013, 1:32 PM CDT (18:32 UTC)
Expired
Apr 28, 2013, 2:00 PM CDT
In force
28 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 10 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2006 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS54 KBRO 281832
SVRBRO
TXC061-281900-
/O.NEW.KBRO.SV.W.0008.130428T1832Z-130428T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
132 PM CDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 200 PM CDT.

* AT 125 PM SPOTTER REPORTED DAMAGING WIND GUSTS OF 60 MPH.
  AT 128 PM CDT...RADAR INDICATED THE STORM WAS NOW OVER
  BROWNSVILLE...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  BROWNSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2592 9755 2593 9755 2593 9757 2600 9759
      2607 9742 2587 9736
TIME...MOT...LOC 1828Z 240DEG 13KT 2594 9745

$$

54
1 follow-up statement
180 
WWUS54 KBRO 281858
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
158 PM CDT SUN APR 28 2013

TXC061-281908-
/O.EXP.KBRO.SV.W.0008.000000T0000Z-130428T1900Z/
CAMERON-
158 PM CDT SUN APR 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMERON COUNTY WILL
EXPIRE AT 200 PM CDT...

AT 158 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.


LAT...LON 2592 9755 2593 9755 2593 9757 2600 9759
      2607 9742 2587 9736
TIME...MOT...LOC 1858Z 240DEG 13KT 2599 9735

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:12 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 28, 1:12 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
112 PM CDT SUN APR 28 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO IMPACT THE LOWER VALLEY FOR THE NEXT COUPLE OF HOURS. THESE
SHOWERS WILL REDUCE VISIBILITY DUE TO THE STRONG DOWNPOURS...
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTS UP TO 40
TO 45 KNOTS. EXPECT THIS CONVECTION TO DIMINISH FOR THE LATE
AFTERNOON BUT ANOTHER CHANCE OF SHOWERS WILL RETURN IN THE
EARLY EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 642 AM CDT SUN APR 28 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...THE CEILINGS HAVE BEEN PRETTY VARIABLE THROUGHOUT THE
OVERNIGHT HOURS DUE TO THE ABUNDANT DEBRIS CLD COVER LEFT BEHIND
OVER THE BRO CWA FROM THE OLD MCS FROM LAST NIGHT. THIS WILL LIKELY
MAINTAIN FAIRLY LOW CEILINGS AT LEAST FOR THE EARLY HOURS OF THE
CURRENT TAF PACKAGE. MID LEVEL TROFFING WILL CONTINUE TO SAG SOUTH
OVER DEEP SOUTH TX TODAY INTERACTING WITH PRETTY DECENT MOISTURE
VALUES OVER THE REGION TO MAINTAIN GOOD CLD COVER OVER THE REGION
FOR THE BULK OF THE UPCOMING TAF PERIOD. THE KEY PROBLEM WILL BE
TIMING. THE CEILINGS WILL LIKELY IMPROVE SOMEWHAT DURING THE MORNING
AND AFTERNOON HOURS AS INCREASING LOW LEVEL MIXING KICKS IN PUSHING
THE CEILINGS HIGHER. THE CONDITIONS WILL LIKELY THEN DEGRADE MORE IN
THE EVENING AND OVERNIGHT HOURS AS THE CONV CHCS INCREASE. THE
CURRENT TAF WORDING WILL MAINTAIN PRIMARILY MVFR CEILINGS AND VSBYS
WITH OCCASIONAL REDUCTIONS TO IFR LEVELS.

PREV DISCUSSION... /ISSUED 446 AM CDT SUN APR 28 2013/

SHORT TERM /TODAY THROUGH MONDAY/...THE CONV FROM THE OVERNIGHT
HOURS HAS WEAKENED AND PUSHED EAST WITH ONLY SOME LINGERING ISOLD
SHOWERS OFFSHORE AND ALONG THE COASTLINE. THE MID LEVEL TROUGH AXIS
NOW OVER THE CENTRAL AND SOUTHERN PLAINS STATES WILL SAG SOUTH TODAY
THROUGH MON MAINTAINING A STEADY INCREASE IN THE 500 MB PVA VALUES
THROUGHOUT THE SHORT TERM. MEAN RH VALUES REMAIN PRETTY DECENT OVER
DEEP SOUTH TX AS THE TROUGH AXIS SAGS SOUTH SO ISOLD TO SCT CONV MAY
BE POSSIBLE OVER THE NEXT 24 TO 48 HOURS. INSTABILITY WILL LIKELY
INCREASE AHEAD OF THE TROUGH AXIS AND WILL ALSO BE ENHANCED DURING
THE AFTERNOON AND EVENING HOURS AS THE DAYTIME HEATING HELPS
INCREASE ATMS CAPE VALUES. THE MAIN PROBLEM IS TIMING AND COVERAGE
OF THE CONV. MAV GUIDANCE IS GOING WETTER VERSUS THE NAM WITH THE BEST
POPS DURING THE OVERNIGHT PERIOD TONIGHT WITH THE NAM GOING WITH THE
HIGHEST POPS EARLIER TODAY.

WILL GO WITH A BLEND OF THE MAV AND NAM GUIDANCE FOR POPS THROUGH
MON. QPF AMOUNTS WILL ALSO BE A BIT TRICKY THROUGH THE SHORT TERM
DUE TO THE LOWER CONFIDENCE IN THE TIMING AND PLACEMENT OF THE CONV.
THE 5 DAY WPC QPF AMOUNTS PLACE A 1 TO 1.5 INCH BULLSEYE OVER MUCH
OF THE CWA THROUGH 12Z TUES. WPC'S CONFIDENCE IN THIS APPEARS TO BE
ABOVE AVERAGE. IF THIS VERIFIES SOME VITAL RECHARGE OF THE FALCON
RESERVOIR COULD OCCUR.

THE SVR POTENTIAL WILL BE A BIT TRICKY FOR THE REGION. THE EASTERLY
LOW LEVEL FLOW WILL COMBINE WITH THE APPROACH OF THE MID LEVEL
TROUGH AND SOME BETTER DIURNAL EFFECTS TO FIRE OFF SOME
OROGRAPHICALLY DRIVEN CONV OVER THE HIGHER TERRAIN OF MEXICO SIMILAR
TO LAST NIGHTS ACTION. THIS COULD POSSIBLY DRIFT INTO THE NORTHERN
AND WESTERN PORTIONS OF DEEP SOUTH TX LATER TODAY AND THIS EVENING.
SPC CONFIDENCE IN THIS SCENARIO IS FAIRLY LOW AND FOR NOW WILL NOT
MENTION THIS IN THE FORECAST GRIDS. HOWEVER WILL HIGHLIGHT SOME
POTENTIAL FOR MARGINAL SEVERE CONV IN THE UPCOMING HWO.

FOR TEMPS THE MAV HAS A SLIGHTLY WARMER BIAS VERSUS THE MET NUMBERS.
WILL LEAN CLOSER TO THE WARMER MAV GUIDANCE AS MET OVVERNIGHT LOWS
APPEAR TOO COOL FOR TONIGHT.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...MID/UPPER WEAK TROUGH
AXIS MOVES EAST OF THE AREA ON TUESDAY. RAIN CHANCES LINGER ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH TUESDAY
AFTERNOON. THE NEXT UPPER LEVEL TROUGH DIGS ACROSS THE CENTRAL
PLAINS ON WEDNESDAY. TEMPERATURES TO CLIMB ABOVE NORMAL WITH 90S
AT MOST LOCATIONS. THE UPPER TROUGH BRINGS A COLD FRONT TO DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY ON THURSDAY. SLIGHT CHANCE
OF RAIN EXPECTED ON THURSDAY AS MOISTURE POOLS AHEAD OF THE FRONT.
THE FRONT SWEEPS THROUGH THE REGION BY LATE THURSDAY RESULTING IN
CLEARING SKIES. DRY NORTH TO NORTHWEST FLOW WILL PROVIDE MUCH
COOLER CONDITIONS ACROSS THE REGION THURSDAY NIGHT THROUGH
SATURDAY MORNING. OVERNIGHT LOW TEMPERATURES THURSDAY NIGHT AND
FRIDAY NIGHT WILL BE IN THE MID 50S ACROSS THE BRUSH COUNTRY AND
THE NORTHERN RANCHLANDS TO AROUND 60 NEAR THE COAST. HIGH
TEMPERATURES ON FRIDAY EXPECTED TO BE IN THE 70S. SURFACE HIGH
PRESSURE SLIDES TO THE EAST ON SATURDAY ALLOWING SOUTHEAST WINDS
AND WARMER TEMPERATURES TO RETURN TO THE AREA. HIGH TEMPERATURES
ON SATURDAY WILL BE IN THE LOW TO MID 80S...WHICH IS A FEW DEGREES
BELOW NORMAL.

MARINE...TODAY THROUGH MONDAY...A FAIRLY WEAK SURFACE PGF WILL
PREVAIL OVER THE LOWER TEXAS BAY AND GULF WATERS THROUGHOUT THE
SHORT TERM PERIOD AS SURFACE RIDGING REMAINS ANCHORED OVER THE
SOUTHEASTERN STATES AND THE GULF OF MEX. THIS WILL MAINTAIN A
GENERAL ONSHORE FLOW THROUGH MONDAY WITH FAIRLY LOW SEAS PREVAILING.
NO SCAS EXPECTED AT THIS TIME.

MONDAY NIGHT THROUGH THURSDAY...FAVORABLE MARINE CONDITIONS WILL
PERSIST THROUGH MID WEEK AS MODERATE EAST TO SOUTHEAST WINDS AND
LOW SEAS TO CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS. A
STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA ON THURSDAY.
STRONG SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION BY FRIDAY.
STRONG NORTH WINDS WITH SMALL CRAFT ADVISORIES ARE LIKELY THURSDAY
AND FRIDAY. SEAS WILL QUICKLY BUILD IN THE WAKE OF THE FRONT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/54
Hazardous weather outlook, Apr 28, 6:15 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 AM CDT SUN APR 28 2013

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
615 AM CDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF DEEP SOUTH TEXAS TODAY AND TONIGHT. SOME OF THESE STORMS MAY BE
STRONG PRODUCING FREQUENT DEADLY LIGHTNING...BRIEF LOCALLY HEAVY
RAINFALL...WIND GUSTS FROM 30 TO 40 MPH AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR MONDAY THROUGH
TUESDAY.

AN ENHANCED RISK OF WILDFIRE GROWTH AND SPREAD IS POSSIBLE ON
THURSDAY AND FRIDAY DUE TO THE PASSAGE OF A COLD FRONT.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES
OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY AND FRIDAY
DUE TO STRONGER WINDS AND HIGHER SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ130-132-135-150-155-170-175-291100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
615 AM CDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
THE LOWER TEXAS BAY AND GULF WATERS TODAY AND TONIGHT. SOME OF THESE
STORMS MAY BE STRONG PRODUCING FREQUENT DEADLY LIGHTNING...BRIEF
LOCALLY HEAVY RAINFALL...WIND GUSTS FROM 30 TO 40 MPH AND SOME SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST
THURSDAY AND FRIDAY DUE TO THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 28, 8:22 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
822 AM CDT SUN APR 28 2013

TXZ248-281415-
ZAPATA-
822 AM CDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  WESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 915 AM CDT...

  AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...14 MILES WEST OF ZAPATA...MOVING EAST AT 15
  MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 40 TO 50 MPH.

  LOCATIONS IMPACTED INCLUDE...
  FALCON MESA.
  LAS PALMAS.
  MEDINA.
  ZAPATA
  SAN YGNACIO

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

54
Special weather statement, Apr 28, 8:57 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
857 AM CDT SUN APR 28 2013

TXZ248>250-252-253-281445-
HIDALGO-JIM HOGG-STARR-ZAPATA-BROOKS-
857 AM CDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 945 AM CDT...

  AT 856 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 19 MILES NORTH OF AGUA NUEVA TO
  29 MILES WEST OF FALCON DAM...MOVING SOUTHEAST AT 20 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  BRIEF HEAVY DOWNPOURS.

  LOCATIONS IMPACTED INCLUDE...
  MEDINA.
  FALCON SHORES.
  SIESTA SHORES.
  GUERRA.
  AGUA NUEVA.
  MORALES-SANCHEZ.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

54
Special weather statement, Apr 28, 9:46 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 AM CDT SUN APR 28 2013

TXZ248>250-252-253-281545-
HIDALGO-JIM HOGG-STARR-ZAPATA-BROOKS-
946 AM CDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 1045 AM CDT...

  AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 18 MILES NORTHEAST OF AGUA
  NUEVA TO FALCON DAM...MOVING SOUTHEAST AT 20 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  NEW FALCON.
  SALINENO.
  SANTA ELENA.
  FRONTON.
  SANTA CATARINA.
  NORTH ESCOBARES.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

54
Special weather statement, Apr 28, 10:44 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1044 AM CDT SUN APR 28 2013

TXZ249>253-281630-
HIDALGO-JIM HOGG-STARR-BROOKS-KENEDY-
1044 AM CDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 1130 AM CDT...

  AT 1043 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  AN AREA OF STRONG THUNDERSTORMS...FROM 47 MILES EAST OF AGUA NUEVA
  TO 25 MILES SOUTHWEST OF LA ROSITA...MOVING SOUTHEAST AT 10 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  LOS GARZAS.
  BORDER PATROL.
  RIO GRANDE CITY.
  RACHAL.
  SANTA CATARINA.
  ARMSTRONG.

  FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS.
  IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.

&&

54
Special weather statement, Apr 28, 12:17 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 PM CDT SUN APR 28 2013

TXZ253-281815-
HIDALGO-
1217 PM CDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 115 PM CDT...

  AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG THUNDERSTORMS IN SOUTHERN HIDALGO COUNTY...MOVING EAST AT
  15 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  DOOLITTLE.
  MONTE ALTO.
  STOCKHOLM.
  MISSION.
  MCALLEN

  FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS.
  IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.

&&

54
Special weather statement, Apr 28, 12:37 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1237 PM CDT SUN APR 28 2013

TXZ253>256-281830-
HIDALGO-INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-
1237 PM CDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  WILLACY COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 130 PM CDT...

  AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS MOVING EAST AT 15 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  GUSTY WINDS OF 40 TO 50 MPH.
  PEA TO DIME SIZE HAIL.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  MCALLEN.
  RIO HONDO.
  RAYMONDVILLE.
  LOS COYOTES.
  MONTE GRANDE.
  SANTA MONICA.
  HARLINGEN.

  FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER
INDOORS. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS.

&&

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:50 AM CDTAreal Flood AdvisoryBROHidalgo85 min
Apr 28, 12:51 PM CDTAreal Flood AdvisoryBROCameron, Willacy84 min
Apr 28, 2:08 PM CDTAreal Flood AdvisoryBROCameron, Willacy52 min
Apr 28, 2:40 PM CDTAreal Flood AdvisoryBROCameron65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.